Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 31, 2006, 12:45 PM MST for Coconino County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2006, 12:45 PM MST (19:45 UTC)
- Expired
- Aug 31, 2006, 1:45 PM MST
- In force
- 60 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 155 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 311947 FFWFGZ AZC005-312145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1245 PM MST THU AUG 31 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA THIS WARNING INCLUDES ANTELOPE CANYON * UNTIL 245 PM MST * AT 1240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS NEAR ANTELOPE CANYON. AS MUCH AS THREE QUARTERS OF AN INCH OF RAIN HAS ALREADY FALLEN...WITH AS MUCH AS ANOTHER INCH POSSIBLE FROM THIS STORM. ANTELOPE CREEK AND THE WASHES FEEDING ANTELOPE CREEK WILL FLOOD. THIS WARNING INCLUDES ANTELOPE CANYON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3677 11143 3677 11132 3696 11135 3690 11144 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:10 AM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 31, 9:10 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 AM MST THU AUG 31 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE TO THE EAST AND A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A MOIST SOUTHERLY FLOW ACROSS NORTHERN ARIZONA. THIS WILL RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY OVER THE NORTHLAND. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE SIGNIFICANTLY OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION... SATELLITE PW VALUES THIS MORNING SHOW A SIGNIFICANT INCREASE ACROSS NEARLY ALL OF NRN AZ SAVE MOHAVE COUNTY AND THE KAIBAB PLATEAU AREAS. THIS MORNINGS FLAGSTAFF SOUNDING WHEN MODIFIED SHOWS CAPE VALUES AROUND 1300 JOULES WHICH IS ABOVE NORMAL. SO WE EXPECT INCREASED THUNDERSTORM COVERAGE TODAY VS YESTERDAY WITH SOME OF THE STORMS PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL. 3 AM DISCUSSION...A RIDGE OF HIGH PRESSURE REMAINS ACROSS NRN MEXICO AND A TROUGH OF LOW PRESSURE WAS LOCATED OVER THE WRN US. THIS HAS RESULTED IN A S-SW FLOW DEVELOPING ACROSS AZ AND ADVECTING SUBTROPICAL MOISTURE NORTHWARD. STREAMLINE AND TRAJECTORY ANALYSES SHOW TWO DIFFERENT SOURCE REGIONS WITH THE MOIST SUBTROPICAL FLOW COVERING MUCH OF SRN AND CENTRAL AZ. DRIER TRAJECTORIES FROM THE EPAC WERE LOCATED OVER THE NRN PORTION OF THE STATE. THIS WILL RESULT IN A PERSISTENT PATTERN OF SHOWERS OVER THE WHITE MTNS... MOGOLLON RIM...AND GILA AND YAVAPAI COUNTIES AND DRIER CONDITIONS OVER THE NRN ZONES TODAY AND FRIDAY. LATEST NHC GUIDANCE CONTINUES TO SHOW TC JOHN MOVING NWWD ALONG THE MEXICAN COAST AND ACROSS THE SRN TIP OF BAJA CALIFORNIA AND INTO THE EPAC. THIS WILL PLACE THE STORM IN A FAVORABLE LOCATION TO GENERATE A GULF MOISTURE SURGE AS EARLY AS FRIDAY. BEST ESTIMATE ATTM IS THAT THIS MOISTURE WILL REACH NRN ARIZONA LATE SATURDAY AND EARLY SUNDAY AND REMAIN IN PLACE FOR AT LEAST A FEW DAYS. EXPECT SHOWER ACTIVITY TO INCREASE SIGNIFICANTLY ON SUNDAY AND CONTINUE INTO MONDAY BEFORE DECREASING ON TUESDAY. DB && .AVIATION...FOR THE 18Z PACKAGE...EXPECT WDLY SCT TSRA TO CONTINUE ACROSS NORTHERN ARIZONA INTO THIS AFTERNOON AND EARLY EVENING. CEILINGS IN THE STRONGER STORMS WILL BE NEAR OR BELOW 3000 FT AGL WITH IFR VISIBILITIES. EXPECT AREAL COVERAGE OF STORMS TO GRADUALLY DECREASE AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. KD .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 31, 10:00 AM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU AUG 31 2006 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU AUG 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS HAS RETURNED TO NORTHERN ARIZONA OVERNIGHT. THIS MEANS AN INCREASE IN THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCES FOR PRECIPITATION WILL BE OVER THE WHITE MOUNTAINS...MOGOLLON RIM...GILA...AND YAVAPAI COUNTIES. ELSEWHERE...SHOWERS WILL BE ISOLATED TO SCATTERED IN COVERAGE. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA FOR THE NEXT FEW DAYS BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA EACH DAY. BY LATE SATURDAY AND EARLY SUNDAY...MOISTURE IS EXPECTED TO INCREASE SUBSTANTIALLY ACROSS THE STATE AND RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.